MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER
Model Number 2781
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire fracture occurred requiring additional intervention.Vascular access was obtained via pedal access through the anterior tibial artery (ata).The target lesion was located in the severely tortuous and moderately calcified peroneal artery (pa).A 300cm moderate support pt2 guidewire was advanced for treatment.The wire was looped up over tibioperoneal (tp) trunk into pa.The ata into the tp trunk was ballooned, however, during insertion of the balloon, the mid of the wire broke at the level of the tp trunk.The broken wire was completely removed using a snare through the ata.The procedure was then stopped as removal of the wire piece took too much time and radiation.No patient complications were reported and the patient was fully recovered.
 
Additional Manufacturer Narrative
B5 describe event or problem updated.H6 device codes: failure to advance (a150204) added.
 
Event or Problem Description
It was reported that guidewire fracture occurred requiring additional intervention.Vascular access was obtained via pedal access through the anterior tibial artery (ata).The target lesion was located in the severely tortuous and moderately calcified peroneal artery (pa).A 300cm moderate support pt2 guidewire was advanced for treatment.The wire was looped up over tibioperoneal (tp) trunk into pa.The ata into the tp trunk was ballooned, however, during insertion of the balloon, the mid of the wire broke at the level of the tp trunk.The broken wire was completely removed using a snare through the ata.The procedure was then stopped as removal of the wire piece took too much time and radiation.No patient complications were reported, and the patient was fully recovered.It was further reported that this is via facility maude reference # mw5117595.
 
Additional Manufacturer Narrative
B5 describe event or problem updated.H6 device codes: failure to advance (a150204) added.Device evaluated by mfr.: the pt2 device was returned and the overall visual investigation did not identify any issues or failure.Microscopic inspection noted no issues on the distal side and proximal side the device.The guidewire was measured using a calibrated ruler and met specification.A media inspection was performed on the provided angiography pictures, however no evidence that could relate to the reported allegation was encountered.During product analysis no issues were found that could be related to the reported issue.Therefore, the reported complaint is not confirmed.
 
Event or Problem Description

Brand Name
PT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17021262
Report Number2124215-2023-26314
Device Sequence Number7549504
Product Code DQX
UDI-Device Identifier08714729471257
UDI-Public08714729471257
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K030617
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Model Number2781
Device Catalogue Number2781
Device Lot Number0030481049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer05/25/2023
08/03/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/13/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown